Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

On Incivek treatment. Burning sensation in mouth, low hemoglobin. What to do?

I am currently on week 5 of Incivek and I am experiencing a major burning sensation in my mouth to where everything I eat or drink butrns terribly therefore I only eat prior to taking the Incivek. pLUS my doc informed me that my Hemaglobin is extremely low and I will be having more blood work done on wednesday to check my levels again and the doc my want to infuse me. What can I do about any of the above. If my doc can't do anything to help me with this burning sensation in my mouth I said I would stop my treatment. Any advice would be very helpful !!!
Asked On : Tue, 9 Apr 2013
Answers:  1 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Thanks for using Healthcaremagic,
This drug (Telaprevir) is used for treatment of Hepatitis C virus, You are having severe anemia which is most likely due to side effects of the drug,the oral burning sensation could be due to ulcers or infection in mouth like fungal infection which is also common in such cases,possibly taste changes
Your blood investigation will tell how much is anemia and what about platelets count.
Please report to your treating doctor and discuss with him about continuation of the drug.
In the meantime avoid salty and spicy food. application of local soothing agents like benzocaine may help but only after consultation of your treating doctor.
Hope this helps
Take care
Dr.Akhilesh Dubey M.D.
Answered: Mon, 1 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor